Question for Betty.
 

I recently found out I had ovarian cysts and have been on birth control for about 4 months to help get rid of them.  I have no STDs and have had the same partner for a long time.  The past few times we've had intercourse I feel like he's "hitting" maybe my ovary or something to cause severe pain on or around my right ovary.  Right after intercourse it usually goes away completely but today it was so bad that it was throbbing afterwards.  I read online that this was normal while having cysts, but it's so uncomfortable and I don't know if it's even enjoyable.  Should I go in for another ultrasound, even though I just had one and I'm still paying for it actually?   Do I take ibuprofen and hope it goes away?

 
Betty's Answer.
 
Thank you for your question about abdominal pain with intercourse.  You may still have ovarian cysts, or new ones, or have a different problem causing the right sided pain.  I would strongly encourage you to make an appointment with your health care provider for evaluation.  It may or may not be caused by the cysts, and you may or may not need an ultrasound.  Your pain could be caused by many things including  a urinary tract infection, a pelvic infection, or another ovarian cyst.

Of course it is not comfortable, or enjoyable to have intercourse if it is causing you pain.  It is time to get this checked out.

If you are an eligible UAA student, call to make an appointment with a nurse practitioner at 907-786-4040; or contact a health care provider for an appointment.